MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER; CORONARY STENT DELIVERY SYSTEM
Model Number 1012584-19
Medical Device Problem Codes Off-Label Use (1494); Failure to Advance (2524)
Health Effect - Clinical Code Death (1802)
Date of Event 12/19/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Date of death: estimated.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The reported patient effect of death is listed in the graftmaster rapid exchange (rx) coronary stent graft system, domestic instructions for use (ifu), as a known patient effect of coronary stenting procedures.It was reported that the procedure was performed to treat a pseudoaneurysm in the proper hepatic artery.It should be noted that the ifu states: the device is indicated for use in the treatment of free perforations, defined as free contrast extravasation into the pericardium, in native coronary vessels or saphenous vein bypass grafts.It is unknown if the ifu deviations contributed to the reported event.The investigation determined the reported failure to advance appears to be related to circumstances of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a pseudoaneurysm of the proper hepatic artery, which was bleeding and was caused by a traumatic injury.Unspecified treatment was performed, but did not seal the bleed.Using a graftmaster stent was the last option, so the 4.8 x 19 mm graftmaster stent system was advanced into the anatomy, but was unable to cross to the target location due to the patient anatomy.The device was removed without issue and no additional treatment was performed at that time.Per physician, the graftmaster stent did not cause or contribute to worsening of the hepatic bleed.One day later, the patient underwent a second procedure to treat the hepatic artery pseudoaneurysm and a non-abbott stent was implanted successfully sealing the pseudoaneurysm.Approximately two days post procedure, the patient died of causes related to the hepatic bleed.No additional information was provided.
 
Additional Manufacturer Narrative
Abbott vascular medical affairs reviewed the reported information and concluded that the cause of death was due to hepatic bleed from a pseudoaneurysm of the hepatic artery.Graftmaster was used as an off-label and did not cause or contribute to the patient¿s death.The investigation determined the cause of death was due to hepatic bleed from a pseudoaneurysm of the hepatic artery.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.

Brand Name
GRAFTMASTER
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9718133
Report Number2024168-2020-01554
Device Sequence Number11675103
Product Code MAF
UDI-Device Identifier08717648176517
UDI-Public08717648176517
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number1012584-19
Device Catalogue Number1012584-19
Device Lot Number8082041
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer03/02/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age69 YR